Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 10, NWS Atlanta, GA

February 11, 2009Chattooga County, Dade County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 11, 2009, 2:51 PM EST for Chattooga County, Dade County, Walker County, Georgia. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 2:51 PM EST (19:51 UTC)
Expired
Feb 11, 2009, 3:45 PM EST
In force
54 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 3:05 PM ESTTSTM WND DMG12 Wsw La Fayette, GAA FEW TREES BLOWN DOWN IN THE 23000 BLOCK OF GEORGIA HWY. 157 OR LULA LAKE ROAD.
Feb 11, 3:15 PM ESTTSTM WND DMG4 Nw Trenton, GAPOWERLINE DOWN. ONE TREE ALSO DOWN IN DOGWOOD /DADE COUNTY/.
Feb 11, 3:16 PM ESTTSTM WND DMGSummerville, GAPOWERLINE DOWN.
Feb 11, 3:25 PM ESTTSTM WND DMGTrenton, GATWO TREES AND ONE POWER LINE BLOWN DOWN.
Feb 11, 3:30 PM ESTTSTM WND DMGLa Fayette, GAA FEW TREES BLOWN DOWN IN LA FAYETTE AT CORDELE AVENUE...CHAMBERLAIN ROAD AND FOSTER MILL DRIVE.
Feb 11, 3:40 PM ESTTSTM WND DMGSummerville, GATREE DOWN ON HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 12:10 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 111951
SVRFFC
GAC055-083-295-112045-
/O.NEW.KFFC.SV.W.0010.090211T1951Z-090211T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  DADE COUNTY IN NORTHWEST GEORGIA
  WESTERN WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 345 PM EST

* AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  21 MILES NORTHWEST OF TRENTON TO 29 MILES WEST OF TRENTON TO 49
  MILES WEST OF SUMMERVILLE...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOOKOUT MOUNTAIN...ROSSVILLE...CHICKAMAUGA...TRION AND LAFAYETTE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3500 8527 3469 8526 3448 8533 3429 8546
      3430 8547 3499 8561 3500 8560
TIME...MOT...LOC 1951Z 263DEG 33KT 3500 8576 3472 8591
          3445 8613

$$
1 follow-up statement
000 
WWUS52 KFFC 112033
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EST WED FEB 11 2009

GAC055-083-295-112045-
/O.CON.KFFC.SV.W.0010.000000T0000Z-090211T2045Z/
CHATTOOGA GA-DADE GA-WALKER GA-
330 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR WESTERN WALKER...DADE AND WESTERN CHATTOOGA COUNTIES...

AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM LOOKOUT MOUNTAIN TO STEPHENSVILLE TO WEST OF CLOUDLAND...MOVING 
EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RISING
FAWN...CLOUDLAND CANYON STATE PARK...CHATTANOOGA VALLEY...
ROSSVILLE...CEDAR GROVE...COOPER HEIGHTS...FAIRVIEW...
CHATTOOGAVILLE...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION...
CENTER POST...LAFAYETTE...LINWOOD AND CHICKAMAUGA. ANOTHER LINE OF 
SEVERE THUNDERSTORMS CONTINUES FROM NEAR LAFAYETTE TO CENTERPOST AND 
MENLO. THIS LINE WAS ALSO MOVING EAST AT 40 MPH AND IS LIKELY TO 
PRODUCE WINDS UP TO 60 MPH. 

WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3500 8527 3469 8526 3448 8533 3429 8546
      3430 8547 3499 8561 3500 8560
TIME...MOT...LOC 2030Z 263DEG 33KT 3504 8533 3488 8549
          3449 8570

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 5:30 AM EST, 9 hours 21 minutes earlier.

Area forecast discussion, Feb 11, 5:30 AM EST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST WED FEB 11 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
GFS REMAINS THE WETTER OF THE MODELS...HOWEVER COMPARING TO WHAT IS
HAPPENING NOW IT APPEARS TO BE MORE IN LINE WITH REALITY THAN THE
NAM AND WILL LEAN TOWARD THE GFS WITH THE TODAYS SYSTEM. AS FOR
POSITION OF THE FRONT...BOTH MODELS ARE PRETTY CLOSE. BY 18Z THE
FRONT IS FROM CENTRAL TN TO SOUTHWESTERN AL...AND BY 00Z THU THE
FRONT IS FROM GSP TO MCN TO TAE AND BY 06Z THU IT IS OUT OF THE CWA.
THE PROBLEM WITH THIS SYSTEM THAT HAS BEEN AN ON GOING PROBLEM IS
THE LACK OF INSTABILITY. LIS SHOWING A NARROW STRIP OF NEGATIVE
VALUES. WHAT HAS CHANGED IS THE MUCAPES WHICH HAVE INCREASED TO 200
TO 500 ALONG THE FRONT. FEEL THERE WILL BE A NARROW LINE OF
CONVECTION THAT WILL ACCOMPANY THE FRONT THIS AFTERNOON AND EVENING.
H8 WINDS STILL PROGGED IN THE 50 TO 70+ KTS RANGE ACROSS MUCH OF THE
CWA. THIS COUPLED WITH A TIGHT PRESSURE GRADIENT WILL PUSH OUR WINDS
INTO THE ADVISORY CATEGORY ALL AREAS EXCEPT THE HIGHER ELEVATIONS
WHERE WIND STILL PROGGED TO GUST OVER 45 MPH. WILL KEEP WIND
ADVISORY AND HIGH WIND WARNING AS IS. DRIER AIR MOVES RAPIDLY IN
BEHIND THE FRONT AFTER MIDNIGHT. THE NEXT SYSTEM TO AFFECT THE CWA
WILL COME FRIDAY. BOTH MODELS INDICATING THE CWA UNDER THE EFFECTS
OF A WEDGE WITH PLENTY OF OVERRUNNING MOISTURE. AS THE SYSTEM
BECOMES BETTER ORGANIZED...INSTABILITY INCREASES OVER AL AND WESTERN
GA FRIDAY AFTERNOON AND WILL NEED TO INCLUDE A CHANCE OF THUNDER
FRIDAY AFTERNOON OVER THE SOUTHWESTERN PART OF THE CWA.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS/ECMWF OUT OF PHASE WITH EACH OTHER...HOWEVER BOTH MODELS KEEP A
FAST WESTERLY FLOW OVER THE CWA THRU THE LONG TERM. TIMING OF THE
SHORT WAVES CONTINUES TO CHANGE FROM RUN TO RUN AND THEREFORE LOW
CONFIDENCE IN THE LONG TERM. LATEST GFS HAS THE FRIDAY SYSTEM
BECOMING RATHER ORGANIZED FRIDAY NIGHT MOVING ACROSS THE CWA WITH A
CONTINUE THREAT OF THUNDERSTORMS. THIS CLEARS THE CWA BY LATE
SATURDAY MORNING WITH DRIER AIR SPREADING IN BEHIND THE SHORT WAVE.
A VERY WEAK SHORT WAVE MOVES ACROSS THE TENNESSEE VALLEY BUT IS
DOING IT SO FAST THERE IS NOT ENOUGH TIME TO TAP INTO THE GULF AND
THEREFORE EXPECT MAYBE A FEW CLOUDS BUT NO PRECIP. THE NEXT SHORT
WAVE NOW PROGGED TO MOVE INTO THE CWA TUESDAY AFTERNOON INTO TUESDAY
NIGHT. TEMPS WILL REMAIN NEAR SEASONAL NORMS THRU THE LONG TERM.

&&

.AVIATION...
THE FIRST IN A SERIES OF STRONG SPRINGLIKE STORM SYSTEM SLATED TO
MOVE ACROSS THE CWA TODAY. STRONG LLJ WILL ACCOMPANY THE SYSTEM AND
BRING STRONG TO HIGH WINDS FROM LATE MORNING THROUGH THE EARLY
EVENING. THE MAIN DYNAMICS WITH THIS SYSTEM WILL LIFT NE TOWARD OH.
ONLY LIMITED INSTABILITY EXPECTED ACROSS THE CWA. A NARROW LINE OF
CONVECTION WILL ACCOMPANY THE FRONT DURING THE AFTERNOON...WITH THE
THREAT FOR SEVERE TSRA EXPECTED TO BE LIMITED TO AREAS PRIMARILY NW
OF A BUCHANAN-CANTON-BLUE RIDGE LINE. CEILINGS...LLJ BEGINNING TO
ENCROACH ON THE AREA FROM THE WEST. GULF MOISTURE BEGINNING TO SURGE
NEWD. WIDESPREAD CIGS OF 035-045 IN PLACE ACROSS MUCH OF THE CWA NOW
AND 015-020 CIGS IN PLACE ACROSS AL. CURRENT TAF INDICATION OF
IFR-LOW MVFR CIGS LOOKS GOOD THROUGH THE MORNING. CIGS MAY LIFT SOME
BEFORE CONVECTION ARRIVES 18Z-22Z...BUT CIGS ARE EXPECTED TO BE MVFR
AT BEST UNTIL AFT CONVECTION CLEARS THE AREA. SHARP DRYING BEHIND
PACIFIC DERIVED SYSTEM WILL BRING RAPID CLEARING TO THE AREA BY
00Z...WITH LITTLE TO NO WRAPAROUND MOISTURE EXPECTED IN WESTERLY
DOWNSLOPE FLOW. VISIBILITY...VFR...EXCEPT BRIEF MVFR DURING
SHRA/TSRA ACTIVITY. CLOUD COVER AND WIND PREVENTING FOG DEVELOPMENT
THIS MORNING. WX...TSRA THREAT APPEARS MINIMAL ENOUGH FROM ATL-AHN
SOUTHWARD TO LEAVE MENTION OUT OF TAFS. THE MORE LIKELY SCENARIO
WILL BE VERY BRIEF +SHRA WITH WINDS GUSTS TO 40KT POTENTIALLY.
WINDS...SIGNIFICANT INCREASE IN WIND EXPECTED THROUGH THE MORNING
HOURS. INITIAL SSE WINDS WILL TRANSITION TO SSW BY 18Z...BUT WILL
REMAIN VERY CLOSE TO 180 UNTIL CONVECTION ARRIVES. STRENGTH OF LLJ
WILL LIKELY OVERCOME THE USUAL LOCAL EFFECTS THAT NORMALLY DEFLECT
THE WIND AT ATL CLOSER TO 200. SIGNIFICANT CROSS WINDS CAN BE
EXPECTED TO HAMPER OPERATIONS AT ATL UNTIL 18Z. FURTHERMORE...VAD
WIND PROFILE INDICATE THAT LLWS MAY BE AN ISSUE TODAY AS
WELL...ESPECIALLY UNTIL THE LINE OF CONVECTION CLEARS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  44  69  38  60 /  70  20   5   5  40
ATLANTA         68  44  66  43  59 /  70  10   5   5  50
BLAIRSVILLE     64  36  62  32  54 / 100  10   5   5  30
CARTERSVILLE    66  40  63  35  61 / 100   5   5   5  50
COLUMBUS        72  46  71  43  60 /  60  20   5   5  70
GAINESVILLE     66  43  68  39  59 /  90  10   5   5  40
MACON           75  46  72  39  63 /  50  40   5   5  60
ROME            69  39  65  31  61 / 100  10   5   5  50
PEACHTREE CITY  68  40  68  31  60 /  70  10   5   5  60
VIDALIA         78  52  74  44  67 /  20  50   0   5  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...
FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...
WILKINSON.

HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...
GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE.

&&

17/19
Hazardous weather outlook, Feb 11, 4:58 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EST WED FEB 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS NORTHWEST
AND NORTH CENTRAL GEORGIA.
HIGH WIND WARNING IN EFFECT FOR ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS ABOVE 2000 FEET THROUGH THIS EVENING.

.SYNOPSIS...
A VIGOROUS UPPER-LEVEL SHORT WAVE WILL MOVE RAPIDLY FROM NORTH TEXAS
EARLY TODAY TO WESTERN PENNSYLVANIA BY MIDNIGHT TONIGHT. A STRONG
PACIFIC COLD FRONT WILL ACCOMPANY THE UPPER-LEVEL SYSTEM AND IS
EXPECTED TO SWEEP THROUGH GEORGIA FROM WEST TO EAST THIS AFTERNOON
AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING
STRAIGHT-LINE WINDS. THE MOST LIKELY AREA TO SEE SEVERE THUNDERSTORMS
WILL BE NORTHWEST OF A LINE FROM BUCHANAN TO BLUE RIDGE BETWEEN 2
PM AND 6 PM EST. IN ADDITION...SOUTHERLY WINDS OF 30 TO 40 MPH WITH
GUSTS OF 50 MPH ARE EXPECTED TO DEVELOP IN ADVANCE OF THIS STRONG
STORM SYSTEM AT ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS ABOVE 2000
FEET. ELSEWHERE...SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
ARE EXPECTED ACROSS THE REMAINDER OF NORTH GEORGIA TODAY...WITH 15
TO 25 MPH WINDS AND HIGHER GUSTS ACROSS CENTRAL GEORGIA.

.DISCUSSION...
A STRONG SPRINGLIKE STORM SYSTEM WILL MOVE RAPIDLY FROM THE
SOUTHERN PLAINS EARLY THIS MORNING INTO THE NORTHEAST U.S.
TONIGHT. A PACIFIC DERIVED FRONT WILL ACCOMPANY THIS
SYSTEM...SWEEPING INTO GEORGIA THIS AFTERNOON AND MOVING RAPIDLY
EAST AND OUT OF THE STATE BEFORE MIDNIGHT TONIGHT. A STRONG LOW-
LEVEL JET WILL PRECEDE THE FRONT...RESULTING IN VERY STRONG SOUTH TO
SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS THE STATE TODAY.
THE STRONGEST WINDS ARE EXPECTED IN NORTH GEORGIA...ESPECIALLY AT
HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE POSSIBLE. A NARROW LINE
OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT DURING THE
AFTERNOON AND MOVE FROM WEST TO EAST IN ADVANCE OF THE FRONT. VERY
STRONG WINDS WILL LIKELY ACCOMPANY THIS ACTIVITY AS CONVECTION TAPS
INTO THE INTENSE LOW-LEVEL JET. THUS...ALTHOUGH INSTABILITY IS
EXPECTED TO BE MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS...MAINLY IN NORTHWEST GEORGIA. THE SEVERE THREAT WILL END
QUICKLY FROM WEST TO EAST BY SUNSET. WEST WINDS OF 15 TO 25 MPH
WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE EVENING BEHIND THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF
FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST
ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME
STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND
NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FROM NOON THROUGH 7
PM EST AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTHWEST AND
NORTH CENTRAL GEORGIA.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:25 PM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Walker, Whitfield65 min
Feb 11, 4:02 PM ESTSevere Thunderstorm WarningFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens and 2 more58 min
Feb 11, 4:56 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more64 min
Feb 11, 5:29 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Fulton46 min
Feb 11, 5:40 PM ESTSevere Thunderstorm WarningFFCLumpkin, Towns, White35 min
Feb 11, 5:55 PM ESTSevere Thunderstorm WarningFFCHall50 min
Feb 11, 5:57 PM ESTTornado WarningFFCHarris, Troup33 min
Feb 11, 6:10 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson35 min
Feb 11, 6:28 PM ESTTornado WarningFFCMeriwether, Troup33 min
Feb 11, 6:47 PM ESTTornado WarningFFCClayton, DeKalb, Henry, Rockdale28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.